Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Countable dense homogeneity of definable spaces


Authors: Michael Hrusák and Beatriz Zamora Avilés
Journal: Proc. Amer. Math. Soc. 133 (2005), 3429-3435
MSC (2000): Primary 54E52, 54H05, 03E15
Published electronically: May 2, 2005
MathSciNet review: 2161169
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate which definable separable metric spaces are countable dense homogeneous (CDH). We prove that a Borel CDH space is completely metrizable and give a complete list of zero-dimensional Borel CDH spaces. We also show that for a Borel $X\subseteq 2^{\omega }$ the following are equivalent: (1) $X$ is $G_{\delta }$ in $2^{\omega }$, (2) $X^{\omega }$ is CDH and (3) $X^{\omega }$is homeomorphic to $2^{\omega }$ or to $\omega ^{\omega }$. Assuming the Axiom of Projective Determinacy the results extend to all projective sets and under the Axiom of Determinacy to all separable metric spaces. In particular, modulo a large cardinal assumption it is relatively consistent with ZF that all CDH separable metric spaces are completely metrizable. We also answer a question of Stepr $\bar {\text{a}}$ns and Zhou, by showing that $\mathfrak{p}= \min \{\kappa : 2^{\kappa }$ is not CDH$\}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54E52, 54H05, 03E15

Retrieve articles in all journals with MSC (2000): 54E52, 54H05, 03E15


Additional Information

Michael Hrusák
Affiliation: Instituto de Matemáticas, UNAM, Unidad Morelia, A. P. 61-3, Xangari, C. P. 58089, Morelia, Michoacán, México
Email: michael@matmor.unam.mx

Beatriz Zamora Avilés
Affiliation: Instituto de Matemáticas, UNAM, Unidad Morelia, A. P. 61-3, Xangari, C. P. 58089, Morelia, Michoacán, México
Email: bzamora@matmor.unam.mx

DOI: http://dx.doi.org/10.1090/S0002-9939-05-07858-5
PII: S 0002-9939(05)07858-5
Keywords: Countable dense homogeneous, Borel, Baire
Received by editor(s): June 13, 2003
Received by editor(s) in revised form: June 11, 2004
Published electronically: May 2, 2005
Additional Notes: The first author’s research was supported partially by grant GAČR 201/03/0933 and by a PAPIIT grant IN108802-2 and CONACYT grant 40057-F
Communicated by: Alan Dow
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.